I have been on Lexapro for 6 weeks now and although it has helped quite a bit with the depression I am still experiencing anxiety, especially in the morning. I shake like crazy and the only thing that helps is xanax. Of course I don't want to continue taking that! My doctor has suggested upping to 20 mg. What are your experiences with that and did it increase your anxiety for a while or any other side effects?
I was started out on Lexapro 10 mg and then increased to 20 mg for my depression. I found after my physician increased my Lexapro to the 20 mg, there was a big differance in my depression and helped with my anxiety as well. I have been on Lexapro for a while and would recommend you giving it a try since you dont want to continue the Xanax. It helped me and I hope it will help you too. Sandy
Increasing the Lexapro will help reduce the general anxiety. However, if you have intermittent panic attacks, Xanax is good because it acts immediately to block the panic. Xanax gets a bad rap but is key in the management of panic. Unless you or your doctor are concerned about possible addiction, or you are taking too many, Xanax is a great drug for panic attacks.
hey i was wondering if you noticed a change when upping your dose kadams? and how long it took u to see improvement... i recently 6 days ago upped my dosage and it has helped a little... i still everymorning have anxiety and deprssion... and i wake up exactly at 7am EVERYMORNING.. when i was first diagnosed with anxiety and depression i was put on 10mg of lexapro and it helped then it balanced out and i still needed more well then dr. upped my dosage to 20mg and it helped sooo much... but then seemed to be to much so went back down to 10mg i was on that for a year and half. then just recently it hit me bad again cried all the time felt hoplessness and sad and anxiety so dr upped it again... to 20mg i feel better as the day goes on but for me the mornings are horrible... i can get threw it but i just and sooo exhausted for dealing with this everyday... i hope that i start to feel better... i dont have to much side affects besides nauseous in the morning...
and a little bit of head aches... please please people respond to this... i want some uplifting as i need it... thanks kacie
I take 20mg Lexapo for depression as instructed by my psychiatrist. Lately I've been feeling very low. For me 20mg was okay, but personally I HATE Lexapro it has had so many side affects for me and now I'm feeling low my therapist wants me to see someone again about taking 40mg -_-" don't know how I feel about that. Whatever helps helps I suppose.
First of all i would like to say i have had anxiety for 4 years now i have had all the symptoms imaginable and read every possible article on the web about it. First things first it does get better and easier if it is with you for life you learn how to control it over time, you might think that you wont but you will, the panic attacks will go they are terrible but cannot kill you no one has ever died from a panic attack!!! If you cant afford to go to a psyhchologist then i recommend learning about cognitive behavioural techniques and breathing techniques they do help. The first time i got anxiety i got help from psych and it helped and i was ok for about 3 years living life again, then all of a sudden it came back no worse than the first time, so back to my psych and doctor. This time my doctor said well its been a few years now you may have to try meds psych agreed its worth a try.
My gp explained that some people will be on depressants for the rest of their lives no different to a diabetic needs insulin a asthmatic needs a puffer people with heart problems need blood thinner etc etc. So at first i was hesitant at taking depressants because of all the bad things ive read about them, but then i spoke to dr and psych and they both said that most peoples post will be negative as most of the cured or now healthier wouldn't bother posting because there fixed and don't need internet help or forums. So i started lexapro 10mg and the first thing my dr said was think positive with them, he said most people will get headaches but will only last for the first 2 weeks then die off which is exactly what happened. So 14 weeks later back i went i told him i feeling good but think i might need just a little more, he agreed saying youre a big bloke 10mg might not be enough(im 120kg) so he put me on 20mg, all i can say is i feel great now im back working, doing all the things i used too. I hope my experience helps, and remember if youre on them for life like me so what!!! Also dont drink alcahol not even one glass whilst on them guarantee youll. Feel crap if you do that night, and if you have a headach take panadol or paracetamol Dont take anything with ibuprofen in it or you will feel crap again!! Also watch how much you eat i couldnt stop haha!! But contol it now
I've been on Lexapro 20 mg. for about the same amount of time (maybe just 5 weeks)... I STILL experience dibilitating anxiety every morning as well. New to my anxious state is the trembling. I am prescribed .50mg of Ativan to take 1 or 2 as needed in the mornings. Sometimes that doesn't even help. Some mornings I've taken 3, but can't continue to do that or I'll run out of it before the new prescription can be filled. My doctor said to let the Lexapro do it's work, but for the anxiety, it doesn't seem to be helping one single bit. Need to address this with him again ASAP. Hope this helped.
I'm a long time sufferer of mainly anxiety - panic disorder post Graves Disease that hit me at age 24 (am now 60) i have been on Zoloft, Effexor, Xanax in the past and now am on Lexapro and Ativan. I titrated up on the Lexapro and have been on the 20mg for 6 wks. The depression is better but the anxiety is still a problem without the Ativan. My psych assures me that staying on both long term and being a little addicted to the Ativan is far better than suffering daily panic attacks as long as I dont have to keep upping the dose to keep it managed - and I agree. I take 2mg of Ativan a day. I break up 1mg and take half in the morning with the Lexapro and half in mid afternoon. Then I take a whole 1mg at nite along with 25mg Atenolol which helps me sleep. I still feel shaky off and on most everyday but try to walk it out around the block when I can. Good luck to you and keep us posted on your progress!
Yes it helped me. I was having aniexty so bad, it would hit me every morning. I started taking 20 mg about a week after starting off on 10 mg. I am so glad my doctor prescribed me lexapro. It has changed my life, I don't have a panic or aniexty attack near as often. Prayer is always helpful to get you threw one when it hits you, along with breathing techniques. Good luck !!
Had depression since 23, then later came the anxiety. Finally on Lexapro 20 and for a while didn't wake up panicky but it is back again, cold sweats, shaky, overwhelmed. Taking ativan again for this awful feeling. I know your pain everyone and I wish and pray we could find a happy medium. Going to talk to my doc about increasing the lexapro to 30 in the am. I am sure we are all together tired to trying stuff to make us feel better. Be well my friends!
I have a ton of problems and take several different medicines but several years ago when I first started Lexapro I believe that was the very first time I felt happy. I wouldn't stop taking that for anything. I take other medicines now as well and they interact with each other so I have periodically been put back to 10 mg of Lexapro but now I'm back on 20 trying to calm my mania. I can never remember whether the small amount helps with depression and a large amount helps with mania or if it's the other way around. But the 20 seems to be helping me calm down a bit and believe me do not ever try to go by yourself. My daughter try to do that and had what's called brain zap which is very dangerous and very scary.
I have been on 20mg from day 1 which has been about a year and I guess it seemed to be helping up until about a month ago. It seems like it quit working. I don't know if that is the highest dose there is but I did asked dr today if he could increase it. I am still waiting on his response
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Jun 2010 • 5 answers
Posted 23 Feb 2013 • 1 answer
Posted 17 Mar 2014 • 1 answer
Posted 19 Sep 2015 • 1 answer
Posted 22 Mar 2017 • 2 answers